MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER SALINE IMPLANT; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER SALINE IMPLANT; EXPANDER, SKIN, INFLATABLE
Catalog Number 3549224
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 11/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A female patient who underwent breast reconstruction primary with mentor ce med hgt te w/sut tabs 550cc, tissue expander experienced left sided deflation post operation.The issue was diagnosed through ultrasound examination.As a result, the patient underwent unilateral replacement with sn (b)(6) on (b)(6) 2026.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation completed on june 01, 2026: the product was returned to mentor for evaluation, where a thorough investigation was conducted.During visual evaluation, no apparent damage or visual anomalies were observed on the returned device.Leak testing was performed, according to the mentor procedure, and it revealed three tears on the anterior view, measuring approximately 0.3 cm tear (a), 0.1 cm tear (b) and 0.1 cm tear (c).Microscopic examination was performed on the edges of the ruptures, and parallel striations were found in the whole area of the tears (b) and (c).Parallel striations are consistent with markings made by a sharp object perforating the tissue expander shell.The cause of the tear (a) could not be identified.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.Based on the information currently available, microscopic examination of the tears (b) and (c) indicates that the tissue expander could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures.Based on the information currently available, a notification was sent to mentor's manufacturing team for further investigation.In conclusion, according to the evaluation performed and data records reviewed on the complaint, the deflation reported is not able to be confirmed as a manufacturing defect.Although no conclusion could be reached on the cause of the rupture (a), the instructions for use contain the following caution: the silicone shell of the tissue expander may easily be cut by a scalpel or ruptured by excessive stress, manipulation with blunt instruments, or penetration by a needle.Subsequent deflation and/or rupture could result.All devices should be carefully inspected for structural integrity prior to and during implantation.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR TISSUE EXPANDER SALINE IMPLANT
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
henry boden
3041 skyway circle north
irving, TX 75038
9497882078
MDR Report Key24402426
Report Number1645337-2026-01834
Device Sequence Number12836979
Product Code LCJ
Combination Product (Y/N)N
Initial Reporter CountryEZ
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Foreign,Distributor
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3549224
Device Lot Number9995621
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer03/02/2026
06/01/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date03/24/2026
06/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale